Sunday, 8 January 2012

It's Not Me

I hurt inside.
I hurt a lot and I dislike myself immensely sometimes.
Other times I think I am absolutely fabulous and feel about 40% motivated. That's the high times.

I have just read on the interwebs that the medication I take, sertraline, to treat my PMDD (PreMenstrual Dysphoric Disorder) causes apathy and loss of motivation.

I have spent the last four or so months hating on myself, thinking I was the reason for losing my sewing mojo. Thinking I was slack and a lazy person for not getting stuck into my craft and business every day. For not wanting to bother about keeping the house clean. For losing motivation on things I'd start when I was feeling good.

I am experiencing a side effect from my medication which is treating my anger and anxiety and it's causing a different type of anger at myself and stress about my apathy.

I sit here with tears in my eyes and a sad soul as I feel that I have been hating myself unnecessarily. I'm not the cause of my apathy. I'm not the bad person for being lazy and tired and unmotivated.

I've been trying to fix myself and that treatment has been kicking me in the ass behind my back.

I've had enough.

It's time to change this.

I'm pressing publish before I hate myself enough to delete this.

13 comments:

Donna said...

I'm glad you pressed the button... Isn't it a beautiful thing the way doctors prescribe us medication for one thing, then leave US to find out what the effects will be on every other aspect of our lives...Bastards!

Just keep making the most of those days when you do have the mojo - the stuff you create is AMAZING!!! And remember that many people support the person you are, clean house or not!! xx

Nikki said...

Hugs, darl.... You're a gorgeous gal who has loads of talent and spirit.... and a beautiful child and a pretty cute dog (haven't met hubby, but I'm sure he's ok, too).

Hope you can find an alternative treatment and that you're feeling better soon.

Nicky said...

Dearie dont despair - i am on no meds I havent been bothered to blog since Sept - My mojo ebbs and flows and I just go with it. Ride the waves on good days float on others enjoy one life coz its all we have right now. Besides you made iceblocks for the SES and that my girl rocks

willywagtail said...

I am also glad you pressed publish. It is good for you and others to know the truth about medications. They only help if they are right for OUR body. I have been very lucky in that the right med was found for me first of. Despite that I continue to live in the land of sleep. No one knows why despite miles of tests so I have learned to accept it. I know that stressing out only makes it worse. I am so happy for each lonely strip of mojo even if it came about because I forced just a couple of minutes out of myself. Last night I had a split second of that something while doing the dishes. I put the towel down and spent the rest of the night alternating between dishes, machine and computer just so I could finish a couple of slightly unfinished items that another sewer would have done in ten minutes. Please don't kick yourself. It's not your fault. Maybe not even the doctors who are not chemists and only sell on what the big companies give them. Hugs to you. Cherrie

Melissa Williams said...

I'm so sorry you're going through this. Having to choose between mental stability and side effects is a shitty situation, but hopefully you can find another way to get to where you want to be. There are days when I feel my side effects are too much and I'd rather be mental but so far I'm still able to soldier on.

Tanya said...

Go gently x. I wonder if you could talk to your doc ASAP an say that the side effects aren't worth it, and is there another med you could try, there are several to choose from & won't all effect you the same way i don't reckon...

willow and moo said...

Gilly, I hope you can get this sorted out. Go to the doctor and find some alternatives.

You are such a bright, bubbly and caring person. I was really struck by how lovely you are when we met in March.

Cass said...

I agree try and find an alternative. I too was struck by what a wonderful, bubbly awesome person you are when we met in real life. Keep hanging in there and do what you can when you can. Take care.

NessaKnits said...

I went to a Mental First Aid course this year and I want to share with you what hit me as the most important thing. Life is a roller-coaster, you just have to ride it. I am sure you are going to find your mojo back soon, you may have to try different medications until you find the one which is the right fit for you, or it may be a combination of other things, but please go and see your doctor and see what alternatives there are. You will get through this period of your life and there will be sunshine again, I promise.

Karen said...

Another here very glad you put this out there. See your doc, its not fair that trying to make yourself feel better is making you so much worse.
I hope you get it sorted soon and feel better about what a fun, creative, gorgeous person you are. Take care x

Trash said...

Good job button pressing brave lady. Talk to your doctor and be good to yourself.

Sheridan Powell said...

Oh my love. What a dreadful time. Keep going....I hope you can find an alternative. Thanks for your bravery in posting this.

Trudi said...

I also suffer from PMDD, Depression and Anxiety - it's no easy ride is it. I would talk to your Dr, not sure how long you have been on Seraltine for but after a couple of years I found it really didn't seem to work anymore. I have very recently changed over to Pristiq at 100mg and it is working a lot better than the old meds, an added bonus - decreased appetite! Its really important to get out at least once a day - frsh air and sunshne really do make a huge differance xxx